Alert archive / Idaho / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 24, NWS Pocatello, ID

June 18, 2004Cassia County, Idaho

NWS Pocatello, ID issued this severe thunderstorm warning at Jun 18, 2004, 3:44 PM MDT for Cassia County, Idaho. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 18, 2004, 3:44 PM MDT (21:44 UTC)
Expired
Jun 18, 2004, 4:30 PM MDT
In force
46 min
Issued by
NWS Pocatello, ID
Area
Counties, with a storm outline in the text

County Cassia County, ID

The radar

The Pocatello radar (KSFX), 118 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 9.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2004-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2004-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2001 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:30 PM MDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jun 18, 2:30 PM MDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
230 PM MDT FRI JUN 18 2004

.DISCUSSION...
STRONG CONVECTION HAS FIRED IN PORTIONS OF FCST AREA THIS AFTERNOON.
AIRMASS QUITE UNSTABLE WITH SFC COMPUTED LIS BELOW -2 AND PW VALUES
GREATER THAN 0.50 INCH. UNSTABLE AIRMASS REMAINS IN PLACE INTO
SATURDAY WITH WEAK S/WVS ROTATING AROUND CUT-OFF UPPER LOW OVER
CENTRAL WASHINGTON. BEST POP CHANCES STILL LOOK TO BE SOUTHERN AND
EASTERN HIGHLANDS. MAIN BATCH OF ENERGY DRIFTS NORTHWEST INTO
MONTANA LATE SATURDAY FOR A GRADUAL DECREASE IN POPS INTO SUNDAY.
COULD BE BREEZY ON SUNDAY AS SFC LOW FINALLY PULLS EAST OF REGION
WITH GFS 7H WINDS IN THE 25KT RANGE. MODELS STILL NOT GETTING A
HANDLE ON THIS SYSTEM AND THUS QUITE A BIT OF UNCERTAINTY PAST
SATURDAY. GFS FLATTENS WAVE AS IT TRIES TO ROTATE KICKER SYSTEM
TRIES TO PUSH INTO BLOCKING GULF ALASKA HIGH BUT IS THE ONLY
LONG-RANGE MODEL MAINTAINING ALMOST CUT-OFF SOLN OVER WASHINGTON.
00Z GFS-X ODD-RUN OUT WITH 12Z GFS FAVORING ECMWF SOLN INTO TUESDAY.
WITH UNCERTAINTY...HAVE NOT MADE ANY CHANGES TO GRIDS IN EXTENDED
PERIODS.  DMH

&&

.PIH WATCHES/WARNING/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jun 18, 5:00 AM MDT, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
500 AM MDT FRI JUN 18 2004

IDZ017>023-031-032-191100-
EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION-
SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
500 AM MDT FRI JUN 18 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SPOTTER INFORMATION STATEMENT...
WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER
CONDITIONS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL
NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE
WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 18, 3:20 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
320 PM MDT FRI JUN 18 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             12 SSW BURLEY           42.38N 113.88W
06/18/2004  1.00 INCH        CASSIA             ID   TRAINED SPOTTER

&&

VP

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 1:11 PM MDTSevere Thunderstorm WarningPIHBlaine, Cassia34 min
Jun 18, 1:45 PM MDTSevere Thunderstorm WarningPIHPower45 min
Jun 18, 3:00 PM MDTSevere Thunderstorm WarningPIHCassia45 min

Nearby

Severe Thunderstorm Warnings in Idaho, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.